Arizona, 2010

Wildfire in Arizona, June 7 to 29, 2010

June 7 to 29, 2010 · NWS TWC · 1 event in 1 county or zone

Thunderstorms producing a large number of lightning strikes sparked several wildfires in the mountains of northern Greenlee County.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TWC wrote it up.

Thunderstorms producing a large number of lightning strikes sparked several wildfires in the mountains of northern Greenlee County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jun 7, 1:57 PM MST, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 7, 1:57 PM MST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
157 PM MST MON JUN 7 2010

.SYNOPSIS...STRONG HIGH PRESSURE ALOFT WILL BRING HOT DAYTIME
TEMPERATURES TO SOUTHEAST ARIZONA THROUGH THE MIDDLE OF THE WEEK.
SOME INCREASE IN MOISTURE WILL BRING A SLIGHT CHANCE OF
THUNDERSTORMS TO THE FAR EASTERN MOUNTAINS AGAIN THIS AFTERNOON AND
EVENING. THE HIGH PRESSURE SYSTEM WILL WEAKEN AND BRING RELATIVELY
COOLER DAYTIME TEMPERATURES BY NEXT WEEKEND.

&&

.DISCUSSION...SATELLITE IMAGERY SUGGEST THAT THE CENTER OF HIGH
PRESSURE IS IN THE GENERAL VICINITY OF CENTRAL NEW MEXICO. CUMULUS
HAS BEEN BUILDING ACROSS SOUTHWEST NEW MEXICO WITH ISOLATED
THUNDERSTORMS OCCURRING WEST NORTHWEST OF SOCORRO. A FEW CUMULUS
DEVELOPMENT OCCURRING ON THE EAST SIDE OF THE CHIRICAHUA MOUNTAINS
OVER MY FORECAST AREA. THE CIRRUS SHIELD THAT COVERED A LARGE PART
OF MY FORECAST AREA THIS MORNING THAT WAS ASSOCIATED WITH THE
THUNDERSTORM COMPLEX IN NEW MEXICO OVERNIGHT HAS ERODED COMPLETELY
WITH SUNNY SKIES ACROSS MOST OF SOUTHERN ARIZONA. MAY SEE ISOLATED
THUNDERSTORMS DEVELOP OVER THE MOUNTAINS OF EASTERN ARIZONA DURING
THE REMAINDER OF THE AFTERNOON HOURS AND INTO THE EARLY EVENING...
BUT DRY ELSEWHERE.

TEMPERATURES WELL ON THE WAY TOWARD MEETING HEAT ADVISORY CRITERIA
WITH THE TUCSON INTERNATIONAL AIRPORT REPORTING 103 DEGS AS OF 20Z
(1 PM MST).

MODELS CONTINUE TO SHOW THE HIGH PRESSURE RIDGE WEAKENING THROUGH
THE LATTER PART OF THE WEEK AS A TROUGH OF LOW PRESSURE MOVES INTO
THE PACIFIC NORTHWEST. THIS TROUGH/LOW EXPECTED TO MOVE INTO
NORTHWEST ARIZONA BY LATE SATURDAY. SOME CONTINUED MODEL SOLUTION
DIFFERENCES REGARDING THIS LOW...BUT IT WILL BRING SOME BREEZES ON
FRIDAY AND SATURDAY ALONG WITH COOLER DAYTIME TEMPERATURES THIS
WEEKEND.

&&

.AVIATION...EXPECT SCT-BKN CLOUDS AROUND 10-12K FT AGL NEAR THE NEW
MEXICO BORDER WITH ISOLATED-SCATTERED TSRA/SHRA THRU 06Z TUESDAY.
OTHERWISE SKIES BECOMING CLEAR AREAWIDE TONIGHT AND CONTINUING THRU
TUESDAY. SURFACE WIND THRU 03Z TUESDAY WLY/NWLY 8-18 KTS WITH GUSTS
TO 25 KTS. SURFACE WIND 04Z-17Z TUESDAY SELY/SLY LESS THAN 10 KTS.
SURFACE WIND 18Z-23Z TUESDAY WLY/NWLY 10-20 KTS WITH GUSTS OF 20-25
KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...THERE IS A SLIGHT CHANCE OF MAINLY DRY THUNDERSTORMS
NEAR THE SOUTHEASTERN ARIZONA/SOUTHWESTERN NEW MEXICO BORDER THIS
EVENING. OTHERWISE...EXPECT DRY CONDITIONS ACROSS SOUTHEAST ARIZONA
STARTING TUESDAY AND CONTINUING THROUGH THE WEEKEND. STRONG HIGH
PRESSURE ALOFT WILL WEAKEN THROUGH MID-WEEK THEN A LOW PRESSURE
SYSTEM WILL DEEPEN OVER THE GREAT BASIN LATER IN THE WEEK. STILL HOT
THROUGH THURSDAY WITH MOST VALLEYS PUSHING ABOVE 100 DEGREES. COOLER
BY THE WEEKEND AS THE LOW PRESSURE SYSTEM MOVES NORTH OF THE AREA.
DAYTIME MINIMUM HUMIDITIES WILL BE IN THE SINGLE DIGITS TO LOWER
TEENS THROUGH THE WEEK WITH ONLY MODEST NIGHTTIME RECOVERIES. STRONG
DAYTIME HEATING THROUGH MIDWEEK WILL PROMOTE UPSLOPE GUSTINESS EACH
AFTERNOON. BREEZY TO WINDY CONDITIONS ARE THEN EXPECTED FRIDAY AND
SATURDAY ESPECIALLY DURING THE AFTERNOONS AND EVENINGS DUE TO THE
INFLUENCE OF THE LOW PRESSURE SYSTEM.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
      HEAT ADVISORY IN EFFECT TODAY UNTIL 6 PM MST FOR
       AZZ019-029>035 BELOW 5000 FEET...

PUBLIC...MOLLERE
FIRE WEATHER/AVIATION...BF

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 7, 2:05 PM MST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
205 PM MST MON JUN 7 2010

AZZ019-029>035-081400-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
205 PM MST MON JUN 7 2010

...HEAT ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING BELOW 5000
FEET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT.

EXPECT HOT TEMPERATURES RANGING FROM 100 TO 109 DEGREES BELOW 5000
FEET FOR THE REMAINDER OF THIS AFTERNOON. PLEASE REFER TO WWUS75
KTWC...PHXNPWTWC FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

EXPECT HOT TEMPERATURES TO CONTINUE THROUGH MID-WEEK...BEFORE
TEMPERATURES LOWER BY 8 TO 12 DEGREES BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Northern Greenlee

When
June 7, 4:44 PM MST to June 29, 6:00 AM MST
Where
Northern Greenlee forecast zone
Reported by
Park/Forest Service

The lightning-caused Paradise fire burned over 6300 acres of the Apache-Sitgreaves National Forest east of Hannagan Meadow. While no structures were threatened, a 10 mile stretch of highway 191 was closed for several days due to smoke. An incident meteorologist from NWS Tucson was assigned to the fire for nearly 2 weeks. The fire was turned over to a local Type 3 team on the morning of June 29th.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2010Every state in 2010This day in weather historyWarnings in Arizona, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238470.